MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HARDINGE CEM REST INTRO LONG; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US HARDINGE CEM REST INTRO LONG; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 963206000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instrument´s thread does no longer hold the cement stopper.There was no surgical delay, no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the instrument´s thread does no longer hold the cement stopper.No surgical delay, no adverse patient consequences.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the threaded tip stripped from the hardinge cem rest intro long.Additionally, device exhibited signs of repetitive usage.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage, and as the mating component was not returned for evaluation.However, based on the damage observed on threaded tip, it is reasonable to confirm a difficulty or failure to hold its mating component as intended.A manufacturing record evaluation was performed for the finished device 00pn48821 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the hardinge cem rest intro long would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :1) quantity manufactured: (b)(4).2) date of manufacture: 8-jan-2024.3) any anomalies or deviations identified in dhr: no.4) expiry date: n/a.5) ifu reference: ifu-78405807.Device history review: a manufacturing record evaluation was performed for the finished device 00pn48821 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3, h4.

Brand Name
HARDINGE CEM REST INTRO LONG
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21437508
Report Number1818910-2025-02918
Device Sequence Number17271222
Product Code HWR
UDI-Device Identifier10603295246015
UDI-Public(01)10603295246015(10)00PN48821
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number963206000
Device Lot Number00PN48821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/11/2025
03/24/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/12/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown